Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 79, NWS Charleston, SC

June 6, 2005Liberty County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 6, 2005, 3:23 PM EDT for Liberty County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 3:23 PM EDT (19:23 UTC)
Expired
Jun 6, 2005, 4:00 PM EDT
In force
37 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Liberty County, GA

The radar

The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 061925
SVRCHS
GAC179-062000-
/O.NEW.KCHS.SV.W.0079.050606T1923Z-050606T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
324 PM EDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIBERTY COUNTY IN SOUTHEAST GEORGIA

* UNTIL 400 PM EDT

* AT 324 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED JUST EAST OF HINESVILLE...OR OVER MCINTOSH...MOVING 
  SOUTHEAST AT 10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MCINTOSH AND FORT STEWART...
  MCINTOSH...
  MIDWAY...
  HIGHWAY 84 BETWEEN HINESVILLE AND MIDWAY...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3189 8144 3184 8158 3175 8154 3178 8137

$$
2 follow-up statements
000 
WWUS52 KCHS 061939
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT MON JUN 6 2005

GAC179-062000-
/O.CON.KCHS.SV.W.0079.000000T0000Z-050606T2000Z/
LIBERTY-
338 PM EDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR LIBERTY COUNTY...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LARGE CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED OVER HINESVILLE EXTENDING EAST TO MCINTOSH 
AND FORT STEWART...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FORT 
STEWART...HINESVILLE AND MCINTOSH. THIS INCLUDES HIGHWAY 84.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3189 8145 3184 8167 3175 8155 3176 8137

$$
000 
WWUS52 KCHS 061958
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT MON JUN 6 2005

GAC179-062006-
/O.EXP.KCHS.SV.W.0079.000000T0000Z-050606T2000Z/
LIBERTY-
357 PM EDT MON JUN 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY COUNTY WILL EXPIRE AT
400 PM EDT...

AT 357 PM EDT...RADAR INDICATED A LINE OF STRONG THUNDERSTORM 
EXTENDING FROM NEAR GUM BRANCH EXTENDING EAST THROUGH HINESVILLE TO 
5 MILES EAST OF ALLENHURST. ALTHOUGH THESE STORM HAVE WEAKENED BELOW 
SEVERE LIMITS...WIND GUSTS TO 50 MPH...PEA SIZE HAIL AND FREQUENT 
CLOUD TO GROUND LIGHTNING WILL CONTINUE AS THE STORM DRIFT SOUTH AT 
5 MPH. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS MAY ALSO 
OCCUR.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3189 8145 3184 8167 3175 8155 3176 8137

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:30 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 6, 2:30 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT MON JUN 6 2005

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...SEABREEZE SLOWLY
MAKING ITS WAY INLAND AND MAKING USE OF THE MOIST UNSTABLE ATMOS
ACRS THE CWFA. HAVE ALREADY SEEN SEVERAL POP-UP CELLS RISE AND
DIE...AND THIS ACTIVITY SHOULD CONTINUE THRU THE REST OF THE
DAYLIGHT HRS TDA. WITH WEAK STORM MOTIONS...ANY STORM THAT FORMS HAS
THE POTENTIAL TO CAUSE ISOLD FLOODING AS THE GROUND IS WELL
SATURATED IN MOST SPOTS. SOME OF THE STRONGER STORMS MAY ALSO PUT
OUT OUTFLOW BOUNDARIES THAT...WHEN INTERACTING WITH EACH OTHER OR
THE SEABREEZE...CAN ALSO ACT AS TRIGGERS SO WILL MAINTAIN CHC POPS
THRU MIDNIGHT WITH DRY FCST AFTERWARDS. WILL LOOK FOR FOG FORMATION
TNGT WITH PLENTY OF LLVL MOISTURE AND LGT BLYR WINDS.

SIMILAR STORY TMRW WITH SEABREEZE/BNDRY INTERACTIONS CAUSING AFTN
POP-UP SHWRS/TSTMS. FCST SOUNDINGS LOOK SIMILAR TO TDA...WITH STEEP
LAPSE RATES...CAPES ARND 3000 J/KG...LI/S ARND -6...AND NO CINH.
WILL MAINTAIN CHC POPS AND AGAIN INCLUDE WORDING OF HVY RAIN
POSSIBLE AS PWATS WILL REMAIN ARND 2 INCHES AND STORM MOTIONS WILL
BE 5 KT OR LESS. WILL CUT POPS OFF ARND MIDNIGHT AND THEN AGAIN LOOK
FOR FOG FORMATION LATE TUE NGT FOR SIMILAR REASONING AS TNGT.

MAX TEMPS TUE WILL BE SIMILAR TO TDA...IN THE MID TO UPR 80S. MIN
TEMPS TNGT AND TMRW NGT WILL REMAIN IN THE LWR 70S WITH MID 70S
ALONG THE IMMEDIATE COAST.
&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...CONTINUED SWLY FLOW ON
BACKSIDE OF UPR LVL RIDGE REMAINING NEARLY STNRY OVR SE CONUS/SW
ATLC WILL KEEP DEEP MOISTURE BUT WEAK FORCING OVR THE AREA THRU THE
WEEKEND. MAIN TRIGGER WILL BE THE SEABREEZE EACH DAY SO WILL
MAINTAIN CHC POPS FOR AFTN/EVE TSTMS THROUGHOUT. TEMPS WILL RUN
RIGHT NR CLIMO WITH LITTLE DAY-TO-DAY CHANGES. PWATS WILL REMAIN
HIGH...SO LOCALIZED HVY RAIN/FLOODING WILL CONTINUE TO BE A CONCERN.
&&

.MARINE...PERSISTENCE FORECAST CONTINUES. WIND DIRECTIONS NOT
STRAYING TOO FAR FROM S OR SE AND SPEEDS GENERALLY AOB 15 KT. SEA
HEIGHTS SHOULD BEGIN TO RESPOND WITH SE FLOW LATE IN THE WEEK GIVEN
THE LENGTHY FETCH AROUND THE EXPANSIVE RIDGE AXIS.
&&

.AVIATION...SEA BREEZE MAKING A SLOW PUSH INLAND THIS AFTN.
CONVECTIVE HAZARDS SHOULD CLEAR BOTH TERMS BY LATER THIS AFTN...HAVE
ALREADY AMENDED FOR THUNDER AT SAV TERM. TSTMS PSBL THE NEXT COUPLE
OF HOURS AROUND N CHARLESTON. AFTER 00Z...SIMILAR CONDITIONS TO LAST
NIGHT WITH CONVECTIVE DEBRIS DISSIPATING EARLY WITH GOOD POTENTIAL
FOR LATE NIGHT FOG AND STRATUS.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

08/24
Hazardous weather outlook, Jun 6, 11:45 AM EDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1145 AM EDT MON JUN 6 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-070900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1145 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
.RIVER FLOODING...A FLOOD WARNING IS IN EFFECT FOR THE LOWER SANTEE
RIVER NEAR JAMESTOWN...THE OGEECHEE RIVER AT MIDVILLE AND EDEN...AND
THE SAVANNAH RIVER AT CLYO. MINOR FLOODING IS FORECAST OR EXPECTED
TO CONTINUE. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT ISSUED
BY THE NATIONAL WEATHER SERVICE IN CHARLESTON.

.HEAVY RAIN...SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON. SOME OF THESE STORMS WILL PRODUCE TORRENTIAL RAINFALL AND
MOVE VERY SLOWLY. LOCALIZED RAINFALL TOTALS IN EXCESS OF 2 INCHES
ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE
LOWER SANTEE RIVER IN SOUTH CAROLINA AND THE OGEECHEE AND SAVANNAH
RIVERS IN GEORGIA FOR MUCH OF THE PERIOD. PLEASE REFER TO THE LATEST
RIVER FLOOD STATEMENT ISSUED BY THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

24

In the hours before

Special weather statement, Jun 6, 2:37 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
237 PM EDT MON JUN 6 2005

GAZ118-061915-
INLAND CHATHAM-
237 PM EDT MON JUN 6 2005

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 315 PM
EDT...

AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTHWEST OF PORT
WENTWORTH...OR ABOUT 8 MILES NORTHWEST OF SAVANNAH...NEARLY
STATIONARY. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS
IN AND AROUND WHEAT HILL...PORT WENTWORTH...OLEARY...MONTEITH...
MEINHARD...GARDEN CITY...HAMER...TUTENS...WILLIAMS AND POOLER
THROUGH 315 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.

RB
Special weather statement, Jun 6, 3:02 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT MON JUN 6 2005

GAZ116-118-061945-
INLAND BRYAN-INLAND CHATHAM-
302 PM EDT MON JUN 6 2005

...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY
THROUGH 345 PM EDT...

AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF TUTENS...OR ABOUT 7
MILES NORTH OF RICHMOND HILL...NEARLY STATIONARY. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND BLOOMINGDALE...
TUTENS...WILLIAMS...POOLER AND HAMER THROUGH 345 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED. HEAVY RAINFALL OF 1 TO 2 INCHES PER HOUR WILL CAUSE
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

RB
Special weather statement, Jun 6, 3:10 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT MON JUN 6 2005

GAZ138-061945-
INLAND LIBERTY-
310 PM EDT MON JUN 6 2005

...STRONG THUNDERSTORMS WILL IMPACT LIBERTY COUNTY THROUGH 345 PM
EDT...

AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER FORT STEWART...OR ABOUT
6 MILES EAST OF HINESVILLE. THESE STORMS WHERE NEARLY STATIONARY AND
WILL AFFECT AREAS IN AND AROUND MCINTOSH...HINESVILLE...FORT
STEWART...FLEMINGTON AND FLEMING THROUGH 345 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED AND VERY HEAVY RAIN CAN BE EXPECTED.

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.